Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 18, NWS Wichita, KS

October 8, 20135 counties in Kansas

NWS Wichita, KS issued this wind advisory at Oct 8, 2013, 11:27 AM CDT for 5 counties in Kansas. It took effect at Oct 8, 2013, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2013, 11:27 AM CDT (16:27 UTC)
In effect from
Oct 8, 2013, 12:00 PM CDT
Expired
Oct 8, 2013, 8:00 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2681 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WWUS73 KICT 081627
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1127 AM CDT TUE OCT 8 2013

KSZ032-033-047-048-050-090100-
/O.NEW.KICT.WI.Y.0018.131008T1700Z-131009T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS
1127 AM CDT TUE OCT 8 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 


* TIMING...STRONG SOUTHERLY WINDS WILL AFFECT PORTIONS OF CENTRAL
  KANSAS THIS AFTERNOON AND EVENING.

* WINDS...OF 30 TO 40 MPH WITH GUSTS TO AROUND 45 MPH CAN BE
  EXPECTED THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION ALONG
  EAST-WEST ORIENTED ROADS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 8, 6:52 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Oct 8, 6:52 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
652 AM CDT TUE OCT 8 2013

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 305 AM CDT TUE OCT 8 2013

MAIN CHALLENGE TODAY IS POTENTIAL FOR WIND ADVISORY CRITERIA
ACROSS THE HIGHER TERRAIN OF CENTRAL KANSAS. LOCAL WIND
PROCEDURE AND MOS GUIDANCE WOULD SUPPORT THIS FOR A FEW HOURS
DURING THE AFTERNOON ALONG/WEST OF A LINCOLN TO ELLSWORTH TO
GREAT BEND LINE. HOWEVER FORECAST COLLABORATION DID NOT GARNER
ENOUGH SUPPORT...SO WILL HOLD OFF ON HEADLINE FOR NOW AND LET
DAY SHIFT ASSESS SHORT TERM TRENDS FOR THIS POTENTIAL. OTHERWISE
LITTLE CHANGE TO THE GOING FORECAST NEEDED THROUGH THURSDAY.
THE DIURNALLY STOUT SOUTH WINDS WILL SEND TEMPERATURES A BIT
ABOVE SEASONAL CLIMO WITH A GRADUAL INCREASE IN NEAR SURFACE
MOISTURE. SOME INCREASE IN CIRRIFORM CLOUDS...THOUGH GENERALLY
THIN...CAN BE EXPECTED AHEAD OF THE DEVELOPING/DEEPENING UPPER
TROF ACROSS THE WESTERN CONUS. THIS TROF WILL LIFT NORTHEAST
ACROSS THE CENTRAL ROCKIES DURING THURSDAY. CONVECTIVE CHANCES
LOOK TO RESIDE ACROSS WESTERN KANSAS DURING THE AFTERNOON AND
WEST OF THE FORECAST AREA UNTIL JUST AFTER DARK.

DARMOFAL

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 305 AM CDT TUE OCT 8 2013

THE AFOREMENTIONED UPPER TROF WILL BECOME NEGATIVELY TILTED AS
IT CONTINUES TO LIFT NORTHEAST ACROSS THE NORTHERN PLAINS ON
THURSDAY NIGHT AND FRIDAY WITH A SURFACE TROF/PSEUDO DRY-LINE
MOVING ACROSS CENTRAL KANSAS TO PERHAPS THE TURNPIKE CORRIDOR BY
FRIDAY EVENING. THIS WILL PROVIDE FOCUS FOR MODEST CHANCES FOR
CONVECTION PER THE GOING FORECAST. A WEAK COLD FRONT WILL FOLLOW
AND SAG SOUTH INTO CENTRAL KANSAS FRIDAY EVENING. TRAILING
SHORTWAVE ENERGY WITHIN THE LARGER SCALE UPPER TROF ACROSS THE
WEST WILL AFFECT THE PLAINS ON SATURDAY...PROVIDING ADDITIONAL
CONVECTIVE CHANCES ALONG THE SURFACE FRONT WHICH WILL BECOME
QUASI-STATIONARY OVER SOUTHERN AND EASTERN KANSAS. CONFIDENCE IN
THE SYNOPTIC FEATURES IS SOMEWHAT LOWER BY SUNDAY AND MONDAY
THOUGH WILL MAINTAIN SLIGHT TO MODEST POPS FOR CONTINUITY AND LET
DAY SHIFT ASSESS ANOTHER MODEL RUN BEFORE MAKING ANY ADJUSTMENTS.

DARMOFAL

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 652 AM CDT TUE OCT 8 2013

VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS...HOWEVER SOUTHERLY
WINDS WILL BE QUITE STRONG. EXPECTING SOUTHERY WINDS BETWEEN
18-00Z TO BE BETWEEN 20-26KTS WITH GUSTS TO NEAR 35KTS. THIS WILL
IMPACT ALL TERMINALS...BUT MORESO THOSE SITES IN THE WEST.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    78  52  79  56 /   0   0   0   0
HUTCHINSON      79  52  80  56 /   0   0   0   0
NEWTON          77  51  78  55 /   0   0   0   0
ELDORADO        77  51  79  55 /   0   0   0   0
WINFIELD-KWLD   77  50  79  55 /   0   0   0   0
RUSSELL         82  53  81  57 /   0   0   0   0
GREAT BEND      82  52  81  57 /   0   0   0   0
SALINA          81  54  81  57 /   0   0   0   0
MCPHERSON       80  52  80  56 /   0   0   0   0
COFFEYVILLE     78  49  79  54 /   0   0   0   0
CHANUTE         77  47  78  52 /   0   0   0   0
IOLA            76  48  78  53 /   0   0   0   0
PARSONS-KPPF    77  48  78  53 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 8, 4:37 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
437 AM CDT TUE OCT 8 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-090945-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
437 AM CDT TUE OCT 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE
EXPECTED THIS AFTERNOON ACROSS A SMALL PART OF CENTRAL KANSAS...
MAINLY BARTON AND RUSSELL COUNTIES. IF WINDS GET A LITTLE BIT
STRONGER...A WIND ADVISORY MAY BE ISSUED LATER TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTHERLY WINDS WILL CONTINUE ON WEDNESDAY AND
THURSDAY AFTERNOONS...ESPECIALLY ALONG AND WEST OF THE KANSAS
TURNPIKE.

PERIODIC CHANCES FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE
AREA FROM THURSDAY NIGHT THROUGH NEXT MONDAY. A FEW STRONG STORMS
WILL BE POSSIBLE THURSDAY NIGHT ACROSS CENTRAL KANSAS. STRONG
STORMS WILL ALSO BE POSSIBLE ON FRIDAY AND SATURDAY...MAINLY
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.